MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior gluteal artery (iga) using a pod coil and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was moderately tortuous.During the procedure, while advancing the pod coil through the mid-shaft of the microcatheter, the physician experienced resistance and the pod coil became stuck.While making another attempt to advance the pod coil, the physician fractured the pusher assembly and the pod coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the pod coil was removed from the patient.The pod coil was then flushed out of the microcatheter on the back table.The procedure was completed using a new pod coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the pusher assembly was fractured, and the embolization coil detached and not returned for evaluation.If the device is advanced against resistance, damage such as a kink and subsequent fracture may occur.If the pusher assembly fractures, the pull wire may retract out of the pusher assembly distal tip and detach the embolization coil.Further evaluation revealed additional kinks and fractures along the pusher assembly, the pet lock was separated, and the pull wire was retracted.This damage was not mentioned in the reported complaint, is likely incidental and may have occurred during packaging for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18691982
Report Number3005168196-2024-00051
Device Sequence Number15235610
Product Code HCG
UDI-Device Identifier00814548019611
UDI-Public814548019611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF00007570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005